Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 41, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 25, 2009, 4:49 AM CDT for Hancock County, McDonough County, Illinois. It took effect at Mar 25, 2009, 12:11 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 4:49 AM CDT (09:49 UTC)
- In effect from
- Mar 25, 2009, 12:11 PM CDT
- Expired
- Mar 25, 2009, 10:48 AM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 19.29 ft at Mar 26, 2009, 10:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 25, 3:38 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 25, 3:38 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 AM CDT TUE MAR 24 2009 .SYNOPSIS... THE LONG SINCE OCCLUDED SURFACE LOW AND UPPER LOW CONTINUE TO SPIN OVER CENTRAL MN EARLY THIS MORNING. THE DRY SLOT IS GRADUALLY GIVING WAY TO WRAP AROUND MOISTURE WITH STRATO CUMULUS NOW OVER NEARLY ALL OF IOWA...AND BY SUNRISE...THIS SHOULD COVER MUCH OF OUR ILLINOIS AND NORTHEAST MO COUNTIES AS WELL. TODAYS WEATHER WILL GENERALLY BE DETERMINED BY THIS CLOUD COVER. THE EXTENDED FORECAST REMAINS PLAGUED BY A SEEMINGLY ENDLESS LINE OF POTENTIAL SIGNIFICANT SYNOPTIC STORMS. && .SHORT TERM...TODAY AND TONIGHT... MODELS ARE OVER DONE ON THE EASTERN EXTENT OF STRATUS THIS MORNING... BUT ARE UNDER DONE ON THE SOUTHERN EXTENT. WE WILL INITIALLY GO AHEAD AND FORECAST THE CLOUDS TO SPREAD THROUGH THE EASTERN CWA EARLY THIS MORNING. CLOUDS SHOULD REMAIN IN PLACE ALL MORNING...BEFORE GIVING WAY FROM SOUTH TO NORTH DURING THE AFTERNOON. THIS PROCESS MAY TAKE UNTIL EARLY EVENING NORTH...AND WE WILL HOLD HIGHS DOWN IN THE MID 40S THERE. OTHERWISE...UPPER 40S TO LOWER 50S SHOULD BE THE RULE UNDER MODEST MIXING DURING THE AFTERNOON WITH PARTIAL TO FULL SUN LATE IN THE DAY. IT WILL BE BRISK WITH WEST WINDS AROUND 15 MPH ALL DAY...GUSTING TO ABOUT 25 AT TIMES. TONIGHT...MID AND HIGH CLOUDS SHOULD SPREAD OVER THE AREA...AS THE NEXT STORMS SYSTEMS ENERGY CLIPS THE REGION. ..ERVIN.. .LONG TERM...THURSDAY THROUGH NEXT TUESDAY... THU SHAPING UP TO BE A DECENT DAY WITH AT LEAST PARTIAL INSOLATION AND THERMAL MODIFICATION TO THE TUNE OF HIGHS IN THE MID 50S TO AROUND 60. LATEST SUITE OF 00Z RUN MODELS NOW A BIT MORE BULLISH WITH ELEVATED ISENTROPIC TYPE LIFT ACRS AT LEAST THE SOUTHERN CWA THU NIGHT FOR AT LEAST LIGHT RAIN OR SPRINKLES DEPENDING ON EVENTUAL LOW TO MID LEVEL SATURATION AND TIGHTENING LLVL BAROCLINICITY. THE 00Z GFS CONTINUES O BE MOST BULLISH ON NORTHWEST LIFT AND LLVL INVERTED TROF DEVELOPMENT THU NIGHT FOR A POTENTIALLY SIGNIFICANT PRECIP EVENT IMPACTING AT LEAST THE SOUTH HALF OF THE DVN CWA LATE THU NIGHT INTO FRI...WITH NORTHERN SECTIONS EVAPO-COOLING INTO SNOW PROFILES/ PARAMETERS. WITH STILL SOME UNCERTAINTY...WILL KEEP SLIGHT CHC ACRS THE SOUTH FOR LIGHT RAIN THU NIGHT...AND INCREASING POPS FURTHER TO THE NORTH ON FRI FOR ALL RAIN. THE NEW 00Z RUN ECMWF AND UKMET ARE MAINLY DRY FRI AND MUCH OF FRI NIGHT WITH DRYING INFLUX OF NNE FETCH AIRMASS AND SLOWER ARRIVAL OF THE NOW WELL ADVERTISED LARGE SLUG OF WAVE ENERGY THAT WILL EVENTUALLY LIFT OUT SOMEWHERE ACRS THE MIDWEST AND GRT LKS OVER THE WEEKEND. STILL MUCH UNCERTAINTY WITH THE PROPAGATION OF THE MAIN H5 MB LOW AS WELL AS THE SFC LOW OF COURSE BETWEEN THE MEDIUM RANGE MODELS...WITH THE NEW ECMWF THE FURTHEST TO THE SOUTHEAST WITH HEAVY PRECIP ALONG AND EAST OF THE DVN CWA...WHILE THE CANADIAN IS THE FURTHER NORTHWEST FOR HEAVY RAIN ACRS THE WESTERN CWA AN MUCH MILDER TEMPS ON SAT. WILL KEEP GENERALIZED HAPPY MEDIUM FCST GOING ONE MORE NIGHT AND HOPE FOR SOME MORE CONSISTENCY OVER THE NEXT 24 HRS TO HAMMER OUT A MORE CERTAIN SOLUTION WITH RESPECT TO PLACEMENT AND TYPE OF SIGNIFICANT PRECIP FROM FRI NIGHT THROUGH SAT NIGHT. WILL MAKE SUNDAY DRY...OTHERWISE NOT MUCH CHANGE PAST 12Z SUNDAY FOR NOW. ..12.. && .AVIATION... MVFR CIGS WILL CONTINUE AT DBQ AND CID THROUGH LATE MORNING...BEFORE CIG HEIGHTS RISE TO AROUND 3500 FT DURING THE AFTERNOON. MLI AND BRL MAY SEE TEMPORARY CIGS DOWN TO 3000 FT THIS MORNING...BUT WILL BE GENERALLY VFR...WITH CONSISTENT VFR CONDITIONS AFTER 17Z. VISIBILITIES WILL BE GOOD IN ALL SITES TODAY...AND WINDS WILL BE WESTERLY AROUND 15 KTS...GUSTING TO 20 KTS. TONIGHT...WINDS WILL BE LIGHT SOUTHERLY. ..ERVIN.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/12
Hazardous weather outlook, Mar 24, 4:50 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT TUE MAR 24 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 450 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING RAIN WITH EMBEDDED THUNDERSTORMS TO THE OUTLOOK AREA TODAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES LIKELY. A FEW STRONG STORMS MAY BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OVER 50 MPH TODAY AND EARLY THIS EVENING. OTHERWISE...TODAY WILL BE ANOTHER WINDY DAY...WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH WIND GUSTS UP TO 40 MPH POSSIBLE. LOCATIONS THAT SEE THE MOST SIGNIFICANT RAINFALL MAY EXPERIENCE MINOR FLOODING IN URBAN AND LOW LYING RURAL AREAS. SOME AREA RIVERS WILL LIKELY SEE SIGNIFICANT RISES DUE TO THIS RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM MAY IMPACT THE MIDWEST LATE IN THE WEEK AND INTO THE WEEKEND. LATEST INDICATIONS SUGGEST THAT MORE SIGNIFICANT RAINFALL WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY WHICH COULD LEAD TO RIVER FLOODING. THERE MAY EVEN BE A CHANCE FOR SOME SNOW IN OR NEAR THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS POTENTIALLY SIGNIFICANT STORM SYSTEM FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... THE IS A LOW CHANCE FOR SPOTTER ACTIVATION TODAY AND EARLY THIS EVENING. ERVIN/12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 10:37 AM CDT | River Flood Warning | DVN | Lee | 24 hr |
| Mar 25, 4:49 AM CDT | River Flood Warning | DVN | Stephenson | 52 hr |
| Mar 25, 4:49 AM CDT | River Flood Warning | DVN | Whiteside | 30 hr |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.